Tuesday, October 9, 2018

Does Your Blood Pressure Go Up Significatnly when Going to the Doctor? Tips to lower it!




Does your blood pressure go sky high when You visit your doctors office? 


This does not prove you need medication, even though the doctor will use the in office test to force you on medication.

To know if you really need help, you need to keep a diary of your blood pressure for 60 days. Take your blood pressure everyday, twice daily.  

  • Do not take your blood pressure within 4 hours of coffee or caffeine intake, after eating, after drinking, or after exercise. 

  • Wait at least an hour after exercise or activity. Wait until you are rested and more relaxed.  

  • Do not watch the cuff as it monitors your blood pressure. 

  • Do not talk. 

  • Close your eyes, breathe deeply and slowly while the pressure on your arm drops until it is finished. Do this at the doctor's office as well.


  • On your daily sheet note any stress or stressful calls. This is important such as if your child is sick or you had a fight with someone. This will tell you how emotions affect your blood pressure.

  • You need to investigate any and all of your medications to see if any of them influence blood pressure. If you are on medications that could be raising your blood pressure, you need to let your doctor know and ask him to take you off the medication if possible. He may not be aware of this side effect. My husband was taking Strattera that can cause all sorts of changes in the heart and heart function. He was slowly taken off that drug since he was just taking it for ADD. If the medicine is critical, perhaps they can change your prescription to one with less side effects. 
 
  • This is the side effects from Staterra for example below

    Side Effects

    See also Warning section.
    Stomach upset, nausea, vomiting, constipation, tiredness, loss of appetite/weight loss, dry mouth, dizziness, drowsiness, trouble sleeping, or decrease in sexual ability/desire may occur. In women, menstrual cramps or missed/irregular periods may also occur. If any of these effects persist or worsen, tell your doctor or pharmacist promptly.
    To lessen the chance of dizziness, get up slowly from a sitting or lying position.
    Remember that your doctor has prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.
    This medication may raise your blood pressure. Check your blood pressure regularly and tell your doctor if the results are high.

When you go to the doctor arrive early to calm down from the drive, read or keep yourself quiet before you go into his office. He will take it at that point.  If it is high and at home it has not been, show him your diary. If you can prove consistent normal readings at home, he should not put pressure on you to go on medicine.  If it is high at home, tell him you want to take 3 months to try herbal medicine, before you go on prescription drugs. Be forceful.  If he wants heart tests taken, refuse to get them done (unless it is critical) until you have time to work on lowering your blood pressure. Unless it is critical, most will agree though doubtful you will succeed, to let you have that time.

If your blood pressure is consistently high, you need to cut slowly back on coffee and caffeine. If you are drinking 12 cups of coffee, cut back by one or two cups each week until down to 4 cups. Most heart tests require that you go off caffeine for 24 hours. If you can't do that then you will have to wean off coffee completely to get those tests done. The heart stress tests require that. . Go Slow or you will get headaches and get sick.  

Caffeine DOES raise blood pressure. If you drink caffeine all day, then you will not get your blood pressure down without medication, if that even works.

There are several herbs and herbal combinations that help reduce blood pressure and cholesterol so will go into that the next blog. 

Kate Freer, the herbladyisin

No comments:

Post a Comment